MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X100 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2B5LT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robot assisted gastric sleeve, when inserting the 5mm obturator to gain access for the liver retractor in the sub xiphoid, a snap was felt and it was discovered that the obturator was cracked in half.This was just with the obturator not with the stability sleeve.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/22/2023 d4: batch # x70217 additional information was requested and the following was obtained: "the obturator was used to gain access in the sub xiphhoid for the liver retractor.Upon inserting it the surgeon felt a little give so he pulled it out.When removed they noticed there was a little bend in it.The surgical tech then attempted to straighten the bend on the back table and this is where it broke.There were no fragments in the patient or left in the patient.1st follow up attempt to affiliate: did any pieces fall into the patient? no, item broke on the back table.If yes, were they retrieved? na will all pieces be returned with the device? all or most.If no, were they discarded? na" investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2b5lt device was returned with the obturator cannula damaged broken.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the obturator, may be excessive external load placed on the device.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and lot number, and no non-conformances were identified.

Brand Name
OPT BLADELESS 5X100 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key18192123
Report Number3005075853-2023-08697
Device Sequence Number7237996
Product Code GCJ
UDI-Device Identifier10705036013709
UDI-Public10705036013709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number2B5LT
Device Lot NumberX70217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown